MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 05/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item number 650-1065 item name cer option type 1 tprsleve -3 lot # 3031054.Item number 650-1055 item name cer bioloxd option hd28mm lot # 3050662.Product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent total hip total hip arthroplasty.Subsequently, sales rep was called in for a total hip dislocation the same day.Upon opening the patient it was discovered that the head had disassociated from the bearing.It was decided to revise the head and bearing.At this time what appeared to be poly shavings were inside the bearing and the bearing was deformed and scratched inside and out.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a2; a4; b5; b7; d6; g3; h2; h3; h6 d10: item number 650-1065 item name cer option type 1 tprsleve -3 lot # 3031054 item number 650-1055 item name cer bioloxd option hd28mm lot # 3050662 item number unk item name unk shell lot # unk item number unk item name unk taperloc stem lot # unk product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported primary right tha was placed.Subsequently patient experienced pain, and elevated metal ions, and underwent right tha revision of head to dual mobility ceramic inner head and poly e1 outer bearing approximately ten (10) years post implantation.Additionally eleven (11) days after the first revision patient underwent orif/revision due to right tha dislocation and was found disassociation of dual mobility components, with implant wear, debris and small amount of metallosis was noted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected: d6 implant date.   one act artic e1 hip brg 28x46mm item# ep-200152 lot# 668880 was returned and evaluated.Upon visual inspection the returned bearing had been deformed and there were indentations around the od.There was a taper also retuned that had debris and a wear line visible.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified: extensive wear of the bearing, attempted closed reduction, i&d of plastic debris, popping sensation that progressed to dislocation as reported, and difficulty ambulating.A small amount of metallosis was noted.No complications were noted during the procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACT ARTIC E1 HIP BRG 28X46MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12173904
Report Number0001825034-2021-02111
Device Sequence Number10984745
Product Code LPH
UDI-Device Identifier00880304485068
UDI-Public(01)00880304485068(17)240829(10)668880
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberN/A
Device Catalogue NumberEP-200152
Device Lot Number668880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer08/25/2021
10/14/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/20/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight64